Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Diabetic, hypertension, erectile dysfunction, ,headaches. Taking metformin. Use viagra?

Hello. I'm diabetic and also have hypertension from last 5 years. From last 1 month I'm getting Erectile Dysfunction. I was taking metformin 500mg and amlovas 5mg tablets. After I started amlovas tablet i'm getting headache, ED problems. please suggest me whether I have change the tablets or take viagra to get erection.

Regards
Praveen
Asked On : Sun, 7 Apr 2013
Answers:  4 Views:  432
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
General & Family Physician 's  Response
Hello,
Erectile dysfunction is a very common problem in people suffering fom diabetes and is supposed to affect then 10 to 15 years younger than non diabetics.
People with diabetes tend to have ED at the age of just above 50 years and it happens in nearly 70 to 80% of diabetics.
There are complex mechanism involved in the ED of diabetics and is due to damage of nerves and blood vessels.
Amlodipine is. Calcium channel blocker and ED is a rare side effect of this drug.
However if you feel that AMLODIPINE is definitely causing problem to you,then you can discuss this issue with your treating doctor and take ARB'S or ACE inhibitors.
Use of ARB'S like LOSARTAN may even improve the sexual function of a person.
However uncontrolled diabetes,uncontrolled hypertension,obesity,lack of exercises,aloholism and cigarette consumtion,stress can itself cause ED.
You must control your sugar and blood pressure.
Get your AMLODIPINE changed to ARB'S .
Do regular exercises
Reduce weight and quit alcohol and smoking.
See the difference yourself.
I hope you shall be all right.
Thanks
Answered: Sun, 7 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Hi,
Thanks for posting your query.
Diabetes is a multi organ disease with involvement of almost all organs of body due to its complications.
Blood sugar both fasting and postprandial must be in controlled range.
Diabetes is due to progressive loss or destruction of beta cells in endocrinal part of pancreas.
Let me know your blood sugar status both fasting and postprandial.
ACE inhibitors are good medicines for control of blood pressure in diabetic patients as compared to Amlovas.
Most likely, headache is not because of amlovas; it could be a feature of Viagra.
Viagra also causes constriction of blood vessels and may cause heart ischemia or myocardial infarction, constriction of retinal arteries, and headache.
You should consult with internal medicine specialist and should go for thorough check up.
You should also go for complete blood count, coronary angiography, serum lipid profile, renal function test.
If coronary angiography is found to be normal, then you can take Viagra safely.
Take care,
Dr. Mayank Bhargava
Answered: Sun, 7 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Hi,

Welcome to HCM,

You have Diabetes and Hypertension and I presume your blood sugar is well controlled with Metformin and BP is controlled with Amlodipine 5 mg/day.

In diabetes you can develop ED but before you can use Viagra you must visit your Physician to evaluate cardiac condition and you should not be taking Nitrates with Viagra.

If required then penile doppler, tests for neuropathy may be performed,

Once cardiac evaluation is normal and then this drug can be taken 1 hour before and this is very effective in treating ED of various types.
Please keep very good control of your Diabetes and Blood Pressure.

You must know many times ED is due to Psychological stress and is temporary.

Please take care.

Good Luck.

Answered: Sun, 7 Apr 2013
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
Hi, thanks for using healthcare magic

Normal erectile function requires normal blood supply, normal hormonal status, nerve supply and can also be affected by psychological problems.

Erectile function can be complication of hypertension, diabetes because of the likely affect on the blood supply to the penis.
It can also be a complication of medication such as high blood pressure medication but amlovas is not among the medication that can cause erectile dysfunction.

You can consider using viagra provided you are not using any of the medication that cannot be taken with viagra, these are called nitrates.
You should consider speaking to your doctor about using the medication before starting it.

I hope this helps

Answered: Sun, 7 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor